Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Diagnosed with pulmonary embolism. Pain medication causes lung, rib pain. Can I use marijuana?

I have been diagnosed with a pulmonary embolism . The pain medicine they gave me makes me sick. I don t want to take it because when I get sick it makes my lungs n ribs hurt worse. The only thing I have found that helps with my pain is marijuana. Which I know smoking goes in your lungs but I m so afraid of pain medicine. What is your advice?
Asked On : Mon, 8 Oct 2012
Answers:  1 Views:  168
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
thanks for your query.
dont take marijuana for pain relief in pulmonary embolism.
you dont have to take any analgesic really to relieve your pain due to pulmonary embolism rather you have to be treated properly for pulmonary embolism. Start the heparin therapy with anticoagulation in the form of warfarin or decoumarin group of drugs with maintenance of INR beween 2 to 3. Ask your doctor to find out the cause for pulmonary embolism and treat that.
Thank you.
Answered: Mon, 8 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor